MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE BAG ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2300E-0500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite bag access device was broken the following information was received by the initial reporter with the following verbatim the smartsite connector is breaking off of the bag spike.The customer has retained affected samples, also has a picture.They have 12 cases of product with the same lot# that need to be returned and replaced.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported that the smartsites were creaking from the spike.500 unused samples were returned for investigation.He sets were examined for defects and abnormalities.No defects or abnormalities were observed.Excess force was applied to the samples samples were able to be snapped at the spike.A quality notification was sent to the manufacturer.From the manufacturer's investigation, after investigation, and by reviewing the process, it was not possible to determine the root cause due to not being able to replicate the failure reported during the different scenarios created or confirm which was the factor or combination of factors that generate the condition reported, however, process improvements were taken.As an improvement process, preventive maintenance a new fixture will be implemented by updating the spike press procedure approved on (b)(6) 2024, to specify that preventive maintenance is required for this fixture to ensure that the equipment is in optimal conditions for use.Current control measures are adequate to control the risk.We will continue to track and trend and if any negative trend is observed, proper actions will be deemed necessary.A device history record review for model 2300e-0500 lot number 24015265 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 20jan2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
No additional info.

Brand Name
BD ALARIS SMARTSITE BAG ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19072864
Report Number9616066-2024-00549
Device Sequence Number4682759
Product Code FPA
UDI-Device Identifier10885403235023
UDI-Public(01)10885403235023
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K970485
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2300E-0500
Device Lot Number24015265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown